Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2012, 1:26 PM CDT for Geneva County, Houston County, Alabama. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 3, 2012, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:35 PM CDT | HAIL 0.75 | Dothan, AL | DIME SIZE HAIL AND GUSTY WINDS REPORTED IN DOWNTOWN DOTHAN. |
| Jul 3, 1:45 PM CDT | TSTM WND DMG | Dothan, AL | DOWNED TREE CAUSED DAMAGE TO BUILDING AND TWO AMBULANCES. |
| Jul 3, 1:50 PM CDT | TSTM WND DMG | Cowarts, AL | 3 TREES DOWN AROUND COWARTS. |
| Jul 3, 1:55 PM CDT | TSTM WND DMG | Hodgesville, AL | 5 TREES DOWN IN THE HODGESVILLE AREA. |
| Jul 3, 1:58 PM CDT | TSTM WND DMG | Lovetown, AL | SEVERAL TREES DOWN AND POWERPOLES SNAPPED. |
| Jul 3, 2:11 PM CDT | TSTM WND DMG | 2 Nw Cottonwood, AL | STRONG STRAIGHT LINE WINDS DOWNING LARGE LIMBS AND POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS52 KTAE 031826
SVRTAE
ALC061-069-031915-
/O.NEW.KTAE.SV.W.0231.120703T1826Z-120703T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 215 PM CDT
* AT 124 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF SLOCOMB TO COLUMBIA...
OR ALONG A LINE EXTENDING FROM WICKSBURG TO FARLEY NUCLEAR PLANT...
AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOTHAN...COWARTS...ASHFORD...TAYLOR AND COTTONWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3120 8570 3127 8566 3125 8549 3128 8549
3129 8542 3132 8541 3131 8509 3129 8509
3128 8511 3123 8510 3117 8510 3110 8503
3100 8500 3099 8564
TIME...MOT...LOC 1826Z 345DEG 9KT 3123 8560 3125 8511
$$
42-DVD1 follow-up statement
397
WWUS52 KTAE 031845
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM CDT TUE JUL 3 2012
ALC061-069-031915-
/O.CON.KTAE.SV.W.0231.000000T0000Z-120703T1915Z/
GENEVA AL-HOUSTON AL-
145 PM CDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR HOUSTON AND EASTERN GENEVA COUNTIES...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BAILEY CROSSROAD TO
GORDON...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL HAS RECENTLY BEEN REPORTED IN DOTHAN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALD
HILL...PANSEY...WILSON MILL...TAYLOR...DUNDEE...MALVERN...REHOBETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3127 8566 3125 8551 3123 8510 3117 8510
3110 8503 3100 8500 3099 8564 3120 8570
TIME...MOT...LOC 1844Z 345DEG 9KT 3119 8559 3116 8507
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:38 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 8:38 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 AM EDT Tue Jul 3 2012 .UPDATE... Only slight changes needed this morning for today's forecast. Tds increased into the mid to upper 70s early today and supported patchy, dense fog for a few hours after sunrise around Tallahassee and Valdosta. That will continue to burn off quickly during the mid morning. 12z observed sounding from TAE indicates mixing will likely reduce Tds a bit during the later morning/early afternoon as temps increase through the upper 80s, with an expected high around 94F at TLH. Latest guidance continues to suggest scattered thunderstorm development this afternoon and lingering into early tonight with limited surface focus. This justifies widespread 40 POPs today. Could see an isolated microburst with stronger cores, and possibly small hail, although overall severe risk remains marginal unless activity can evolve into a more organized cluster/line later this evening. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 72 94 74 94 / 40 20 30 20 50 Panama City 90 75 90 76 88 / 40 20 30 20 50 Dothan 95 74 95 73 95 / 40 30 30 30 50 Albany 95 74 96 73 95 / 40 30 30 30 50 Valdosta 95 72 94 73 93 / 30 30 30 30 50 Cross City 92 71 92 71 91 / 30 20 30 20 50 Apalachicola 88 74 88 75 87 / 30 20 30 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Evans
Hazardous weather outlook, Jul 3, 7:20 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 AM EDT TUE JUL 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 820 AM EDT TUE JUL 3 2012 /240 AM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. SOME OF THESE STORMS COULD CONTAIN GUSTY WINDS...AND A SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORE UNSETTLED CONDITIONS ARE EXPECTED TO DEVELOP ACROSS OUR REGION THROUGH THE WEEKEND. ON THE 4TH OF JULY...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. EVANS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 53 min |
| Jul 3, 3:02 PM CDT | Special Weather Statement | TAE | Dale | 58 min |
| Jul 3, 4:19 PM CDT | Special Weather Statement | TAE | Coffee | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.